Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Milwaukee, WI

June 5, 2008Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 5, 2008, 6:25 AM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 6:25 AM CDT (11:25 UTC)
Expired
Jun 5, 2008, 7:15 AM CDT
In force
50 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:33 AM CDTTSTM WND GST 606 Nw Delavan, WIPEA SIZE HAIL.
Jun 5, 6:35 AM CDTTSTM WND DMGDelavan, WIA FEW TREES AND BRANCHES DOWN AROUND THE DELAVAN AREA. TIME ESTIMATED.
Jun 5, 6:45 AM CDTHAIL 0.5Elkhorn, WI
Jun 5, 7:02 AM CDTHAIL 0.25Waterford, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:59 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 051125
SVRMKX
WIC059-101-127-051215-
/O.NEW.KMKX.SV.W.0025.080605T1125Z-080605T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
625 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
  RACINE COUNTY IN SOUTHEAST WISCONSIN...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 715 AM CDT

* AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DARIEN...OR NEAR DELAVAN LAKE...AND MOVING EAST AT 64 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELAVAN LAKE...WILLIAMS BAY AND FONTANA-ON-GENEVA LAKE BY 630 AM
  CDT...
  COMO...LAKE GENEVA AND ELKHORN BY 635 AM CDT...
  BOHNERS LAKE BY 645 AM CDT...
  EAGLE LAKE...BROWNS LAKE AND ROCHESTER BY 650 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4249 8877 4277 8878 4284 8829 4285 8785
      4284 8783 4285 8780 4250 8779
TIME...MOT...LOC 1125Z 254DEG 55KT 4258 8868

$$

CRAVEN
5 follow-up statements
000 
WWUS53 KMKX 051137
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 AM CDT THU JUN 5 2008

WIC059-101-127-051215-
/O.CON.KMKX.SV.W.0025.000000T0000Z-080605T1215Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
635 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 634 AM CDT...AMATEUR RADIO OPERATORS REPORTED A SEVERE 
THUNDERSTORM PRODUCING 60 MPH WINDS NEAR DELAVAN. DOPPLER RADAR ALSO 
INDICATES POTENTIAL FOR NICKEL SIZE HAIL WITH THESE STORMS. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF 
TROY CENTER TO TIBBETS TO WALWORTH...MOVING EAST AT 39 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TROY CENTER...WILLIAMS BAY...ELKHORN AND COMO BY 640 AM CDT...
  EAST TROY AND LAKE GENEVA BY 645 AM CDT...
  SPRING PRAIRIE...SPRINGFIELD...POTTER LAKE AND PELL LAKE BY 650 AM
  CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4249 8877 4277 8878 4284 8829 4285 8785
      4284 8783 4285 8780 4250 8779
TIME...MOT...LOC 1135Z 262DEG 34KT 4295 8846 4274 8857
          4254 8858

$$

BORGHOFF
000 
WWUS53 KMKX 051148
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
647 AM CDT THU JUN 5 2008

WIC059-101-127-051215-
/O.CON.KMKX.SV.W.0025.000000T0000Z-080605T1215Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
647 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM POTTER LAKE TO ELKHORN TO COMO TO SHARON...MOVING 
EAST AT 39 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HONEY CREEK...BURLINGTON AIRPORT...AND WATERFORD NORTH BY 655 AM   
  CDT...
  WIND LAKE...WATERFORD...ROCHESTER AND BURLINGTON BY 700 AM CDT...
  SLADES CORNERS AND BROWNS LAKE BY 705 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4249 8877 4277 8878 4284 8829 4285 8785
      4284 8783 4285 8780 4250 8779
TIME...MOT...LOC 1147Z 264DEG 34KT 4283 8831 4270 8842
          4262 8845 4251 8863

$$

BORGHOFF
000 
WWUS53 KMKX 051201
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 AM CDT THU JUN 5 2008

WIC059-101-127-051215-
/O.CON.KMKX.SV.W.0025.000000T0000Z-080605T1215Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
702 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DARIEN...OR NEAR DELAVAN LAKE...MOVING NORTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELKHORN AND MILLARD BY 710 AM CDT...
  ABELLS CORNERS...TIBBETS...7 MILES NORTHWEST OF COMO AND 8 MILES
  NORTHWEST OF SPRING PRAIRIE BY 715 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4249 8877 4277 8878 4284 8829 4285 8798
      4284 8796 4284 8783 4285 8780 4250 8779
TIME...MOT...LOC 1202Z 228DEG 30KT 4262 8867

$$

BORGHOFF
000 
WWUS53 KMKX 051208
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
708 AM CDT THU JUN 5 2008

WIC059-101-051218-
/O.CAN.KMKX.SV.W.0025.000000T0000Z-080605T1215Z/
RACINE WI-KENOSHA WI-
708 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND RACINE COUNTIES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4258 8867 4277 8869 4281 8848 4282 8838
      4258 8857
TIME...MOT...LOC 1208Z 224DEG 42KT 4269 8859

$$

WIC127-051215-
/O.CON.KMKX.SV.W.0025.000000T0000Z-080605T1215Z/
WALWORTH WI-
708 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR CENTRAL WALWORTH COUNTY...

AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DELAVAN...OR NEAR ELKHORN...MOVING NORTHEAST AT 48 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TROY CENTER BY 715 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4258 8867 4277 8869 4281 8848 4282 8838
      4258 8857
TIME...MOT...LOC 1208Z 224DEG 42KT 4269 8859

$$

BORGHOFF
000 
WWUS53 KMKX 051212
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 AM CDT THU JUN 5 2008

WIC127-051222-
/O.EXP.KMKX.SV.W.0025.000000T0000Z-080605T1215Z/
WALWORTH WI-
712 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALWORTH COUNTY WILL
EXPIRE AT 715 AM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 715 AM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4258 8867 4277 8869 4281 8848 4282 8838
      4258 8857
TIME...MOT...LOC 1212Z 224DEG 42KT 4272 8854

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:57 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 5, 4:57 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
457 AM CDT THU JUN 5 2008

.SHORT TERM...850-700 MB WAA TRIGGERING CURRENT MCS OVER IA AND
WI WITH MUCAPE OF 1000-2000 J/KG BEING RELEASED. WET MICROBURSTS
AND ISOLD BRIEF TORNDOES ARE POSSIBLE WITH ANY EMBEDDED
SUPERCELLS.

OTHERWISE SHARP POLAR TROUGH OVER THE GREAT BASIN WILL MOVE INTO
THE HIGH PLAINS BY THIS EVENING WHILE STRONG LOW PRESSURE DEVELOPS
NWD INTO NRN NE AND TO WRN MN OR THE ERN DAKOTAS BY 12Z FRI. THE
WARM FRONT WILL MOVE NORTH THROUGH SRN WI LATE THIS AM...THEREBY
ENDING THE DENSE FOG OVER ERN WI. A LAKE BREEZE WILL DEVELOP BUT
REMAIN FAIRLY CLOSE TO THE LAKESHORE. EXPECT TEMPS TO WARM INTO
THE 80S WITH THE WARM FRONTAL PASSAGE INCLUDING SOME BREAKS IN
THE CLOUD COVER. CAPPING WILL THEN SET IN THROUGH TNT SO BELIEVE
MAJORITY OF NEW STORM DEVELOPMENT AND SEVERE POTENTIAL WILL REMAIN
TO THE NORTH AND WEST WHERE CAPPING WILL BE WEAKER AND ORGANIZED
LIFT WILL BE PRESENT. TEMPS TO REMAIN NEAR 70 TNT WITHIN A WARM
AND HUMID AIRMASS AND SOME WIND/MIXING.

BY FRI THE LOW WILL BE OCCLUDED AND LIFTING DUE NORTH INTO FAR WRN
ONTARIO CANADA. THE COLD FRONT LIFTS NWD WITH THE LOW BUT A SFC
TROUGH EXTENDING FROM THE LOW WILL SHIFT EWD THROUGH WI IN THE
AFTERNOON. IN ADDITION A VORTICITY MAXIMUM WITHIN FAST SWLY FLOW
ALOFT WILL APPROACH DURING THE AFTERNOON. THE OVERALL LIFT WITH
THE SFC TROUGH AND UPPER WAVE IS WEAK BUT CAPPING IS AS WELL SO
WENT WITH LIKELY POPS. MLCAPES OF 2000 J/KG OR GREATER AND 0-6 KM
BULK SHEAR OF 50-60 KTS WILL BE PRESENT SO WILL MENTION SEVERE
WORDING. SUPERCELLS AND/OR LINE SEGMENTS ARE EXPECTED.

&&

.AVIATION...

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR WIZ052-059-
     060-065-066-071-072.

LM...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR LMZ643>646.

&&

SHORT/LONG TERM...20
AVIATION/MARINE...09
Hazardous weather outlook, Jun 4, 5:50 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
550 PM CDT WED JUN 4 2008

WIZ046-047-051-052-056>060-062>072-051200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
550 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR MILWAUKEE...RACINE AND
KENOSHA...OZAUKEE...SHEBOYGAN...WASHINGTON AND WAUKESHA COUNTIES.
THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY AFTER MIDNIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE DENSE FOG ADVISORY WILL REMAIN IN EFFECT UNTIL 8 AM. THERE IS A
CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT...AND AGAIN
SATURDAY NIGHT THROUGH MONDAY. SOME STORMS MAY BE SEVERE FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION PROBABLY WILL NOT BE NEEDED TONIGHT.

LMZ643>646-051200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
550 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT.

THERE IS A CHANCE OF THUNDERSTORMS LATER TONIGHT. THERE IS ALSO A
SLIGHT RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE DENSE FOG ADVISORY WILL REMAIN IN EFFECT UNTIL 8 AM.

INCREASING SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY
CRITERIA FRIDAY THROUGH FRIDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SOME STORMS MAY BE
SEVERE FRIDAY AND FRIDAY NIGHT.

DAVIS
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 5, 6:17 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     HEAVY RAIN       3 NW BELMONT            42.77N 90.37W
06/05/2008  M0.98 INCH       LAFAYETTE          WI   TRAINED SPOTTER

0508 AM     HEAVY RAIN       1 SE VERONA             42.98N 89.52W
06/05/2008  M0.91 INCH       DANE               WI   TRAINED SPOTTER

0601 AM     HAIL             6 ESE STOUGHTON         42.89N 89.11W
06/05/2008  M0.75 INCH       DANE               WI   TRAINED SPOTTER

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:20 AM CDTSevere Thunderstorm WarningMKXDane25 min
Jun 5, 5:41 AM CDTSevere Thunderstorm WarningMKXDane27 min
Jun 5, 5:54 AM CDTSevere Thunderstorm WarningMKXGreen, Rock51 min
Jun 5, 6:11 AM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha64 min
Jun 5, 6:27 AM CDTAreal Flood AdvisoryMKXColumbia, Dane, Iowa, Sauk3 hr
Jun 5, 6:36 AM CDTSpecial Marine WarningMKX114 min
Jun 5, 7:42 AM CDTAreal Flood AdvisoryMKXKenosha, Milwaukee, Racine, Walworth, Waukesha4 hr
Jun 5, 8:09 AM CDTSevere Thunderstorm WarningMKXKenosha, Walworth42 min
Jun 5, 8:11 AM CDTSpecial Marine WarningMKX94 min
Jun 5, 6:55 PM CDTRiver Flood WarningMKXGreen, Rock14 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.